Possiblel Cimzia help and I need input too
Hi, I'm new here and have read a lot of the posts related to Cimzia and think I can offer some insight, but I am search of my own help as well.
Okay, lots of these posts discuss the joint pain, overall disgustingly sick feeling for a few days post injections, headaches, dizziness and above all nausea (I also lost A LOT of hair the first 6 months). According to my doc (who is a Navy GI and of course doesn't have another patient "like me" - more on that later, so touches base with the Cimzia scientists a lot b/c of my effects). Anyway, according to my doc a lot of what we're feeling (because I'm in the same boat as you all) isn't so much the Cimzia, but rather the overlay of IBS to the Crohn's. I know that my joints hurt all of the time, my lower back feels like a semi-truck is sitting on it and my gut is so tender that even buttoning my jeans hurts like hell.
Here's my issue: I've started developing the beginnings of anaphylactic reactions to Cimzia. My lips are swelling, burning, itching, my throat itches, my ears itch (but aren't swelling yet). Luckily, I've had no trouble breathing (would be a real issue since I have asthma too!) but I'm anaphylactic to Remicaid as soon as the drip hits my vein, and even with pred on-board and benedryl the week before and during the infusion. Humira was a failure for me and Cimzia all in all is working well-minus the new reactions. I've been on Cimzia for 2yrs now and I do love what it's done for me internally. All of my scopes have been "clear" every 10 months or so when I get them done. My disease is strictly pereanal and unmoving. I presented with Crohn's in '96 at the age of 17. My disease presented with abcesses in both butt cheeks. These abcesses had eaten their way through me, literally. They started at the top of of my rectum, eating through my sphincter and still to this day leaving me with a nickel-sized hole up there, and then branching out to both cheeks and eating their way externally. I have 3 fistula tracks that are still active and draining, one in either butt cheek and then the one at the top of the rectum. Plus, there is a tiny one that's leaking through vaginally, but they cannot seem to find it during exams under anasthesia, nor during surgeries.
The point? Cimzia has done wonders for keeping my pereanal disease quiet and the fistulas open and draining. A fistulectomy is not an option for me because of the damage done internally from the abcesses, plus if my disease were to "flare" in that manner again I would only get more fistulas since my disease hasn't spread elsewhere. On the topic of fistulas, someone posted about fistulas draining and Cimzia not healing them. Here's what I do - I figure with all of this gross poop, mucus and other junk oozing out of us whenever it wants, I wear a thong. Why? Because first of all there has to be some level of femininity to all of this
Secondly, because if you think about it a thong gets right up there where fistulas are and now that they make pantiliners for thongs specifically I don't have as much skin contact with whatever is oozing out of me because the thong and pantiliner are "catching" it, so to speak, before it gets further down in regular panties and sits there on a pad. I figure that a thong is closer to the action and can get the job done a lot quicker. My husband and surgeon think I'm nuts and just asking for pain, but buy a thong one size bigger, add a pantiliner and you're good to go
I need to know if others have/are experiencing reactions to Cimzia like mine? Any swelling of the lips, itching, etc...?
I truly think the joint pain, muscle pain, headaches and overall feeling like crap the few days post injection is just the fact that we're putting a TNF blocker into our body; which is already attacking itself by having Crohn's disease. This med, and Remicaid or Humira are designed to push down the system and therefore squelch the immune system from attacking our bodies. Our bodies/systems just don't like it. I think that there has to be some give as patients when we're doing medications like this that there will be bouts of pain, discomfort and overall crappy feelings for a little bit, but we feel better for a few weeks and then do it all over again. You have to weigh if your side effects/feelings post injection are worth it all.
For me, my doc and I decided to split my injections to ONE syringe every two weeks, therefore I don't get that waning feeling where I feel my symptoms rising to the surface again and then I go through that awful feeling for a few days. I can honestly tell you that splitting them does make a difference.
Granted, I'm on 6-9 20mg oxycontin everyday, 4-6 percocets PRN (nearly everyday), have Grave's Disease (thyroid and metabolic disease that is not under control), have asthma that is not under control and just overall don't do so well. I had an abdominal hysterectomy (I'm 35) in the beginning of February due to off and on bleeding, cramping, debilitating abdominal pain that was not Crohn's. They did the hysterectomy and found loads of scar tissue, adhesions and that the uterus had begun to attach itself to my abdominal wall through the scar tissue-not good.
So, having a hysterectomy recently, an ileostomy for 10yrs that was taken down in 2004, a small bowel resect, 2 hernia repairs, 6 abcess drainages via placing drains in my rectum, setons, etc.., loads of colonoscopies, loads of exams under anasthesia (because no one touches me while I'm awake), spending the past two years in and out of the ER for abdominal pain that they tell me is "stool burden in the bowel" and seemingly can't convince the docs that they're missing another narrowing of the small bowel because my symptoms are the same as when I needed the resect.
Point being, the Cimzia does work and I LOVED Remicaid. Had I not built-up antibodies while pregnant with my second child I would still be on Remicaid. The pain after infusion for a few days was well worth the feeling of a "new body" for 6 weeks. Cimzia is giving me the same thing basically, but now I'm starting to develop these really annoying reactions to it. My next injection in 2wks has to be done in the hospital and with the monitors on me, doing bloodwork simultaneously, etc...to watch my reaction and decide if it's worth moving forward.
Anyone out there feel the same? Have the same reactions? Feel the same about life in general --- that it just sucks sometimes?